Health Tip: Symptoms of Neuropathy Caused By Chemo
(HealthDay News) -- Chemotherapy drugs can cause peripheral neuropathy, a set of symptoms caused by damage to nerves that control the sensations and movements of the arms, legs, hands and feet.
The American Cancer Society mentions these sensations that indicate possible neuropathy:
- Tingling, or a "pins and needles" feeling.
- A burning or warm feeling.
- Numbness, weakness, discomfort or pain.
- Less ability to feel hot and cold.
Chemotherapy-induced peripheral nerve damage can cause significant pain and can affect your ability to walk, write, button your shirt or pick up things, the society says. It can last for weeks, months or even years after treatment.
The news stories provided in Health News and our Health-E News Newsletter are a service of the nationally syndicated HealthDay® news and information company. Stories refer to national trends and breaking health news, and are not necessarily indicative of or always supported by our facility and providers. This information is provided for informational and educational purposes only, and is not intended to be a substitute for medical advice, diagnosis, or treatment.